Alert archive / Indiana / River Flood Warnings in 2017

River Flood Warning 76, NWS Indianapolis, IN

March 26, 2017Parke County, Vermillion County, Vigo County, Indiana

NWS Indianapolis, IN issued this river flood warning at Mar 26, 2017, 9:57 PM EDT for Parke County, Vermillion County, Vigo County, Indiana. It took effect at Mar 28, 2017, 7:00 PM EDT. It was in force for 66 hr.

The area

The outline as issued.

The facts

Issued
Mar 26, 2017, 9:57 PM EDT (01:57 UTC)
In effect from
Mar 28, 2017, 7:00 PM EDT
Expired
Mar 31, 2017, 12:48 PM EDT
In force
66 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Parke County, IN, Vermillion County, IN, Vigo County, IN

The radar

The Indianapolis radar (KIND), 98 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wabash River at Montezuma (MTZI3). The gauge peaked at 15.48 ft at Apr 1, 2017, 12:00 PM EDT.

actionminormoderate1015202503/2703/2803/2903/3003/3104/01
Action stage
10 ft
Minor stage
14 ft
Moderate stage
24 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03340500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

020 
WGUS43 KIND 270157
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
957 PM EDT SUN MAR 26 2017

...The National Weather Service in Indianapolis has issued a Flood 
Warning for portions of the following river in western Indiana...

  Wabash River...

.Lowland flooding will develop along the Wabash River. Significant
flooding is not expected. Flooding will affect some local and state
roads...low agricultural land and some river parks and will
begin by late Monday.

One to two inches of rain fell across much of Central Indiana over
the weekend.  Another round of rain is expected Monday with around
a half inch expected with locally higher amounts possible. Flooding
two to three feet above flood stage is expected.

Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC045-121-157-165-171-271357-
/O.NEW.KIND.FL.W.0074.170328T0430Z-170330T0800Z/
/LAFI3.1.ER.170328T0430Z.170328T1800Z.170329T2000Z.NO/
957 PM EDT SUN MAR 26 2017

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Wabash River at Lafayette.
* from late Monday night to late Wednesday night.
* At  9:30 PM Sunday the stage was 6.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and 
  continue to rise to near 11.3 feet by Tuesday early afternoon.  The
  river will fall below flood stage by Wednesday afternoon.
* At 11.0 feet...Flooding of low agricultural land begins in western 
  part of Tippecanoe County.

&&

LAT...LON 4056 8673 4048 8688 4040 8709 4033 8709
      4040 8688 4054 8670             

$$

INC045-121-165-171-271356-
/O.NEW.KIND.FL.W.0075.170328T2248Z-170330T1200Z/
/CVGI3.1.ER.170328T2248Z.170329T0600Z.170330T0000Z.NO/
957 PM EDT SUN MAR 26 2017

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Wabash River at Covington.
* from Tuesday evening to Thursday morning.
* At  8:45 PM Sunday the stage was 10.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday evening and continue 
  to rise to near 16.2 feet by Wednesday morning.  The river will 
  fall below flood stage by Wednesday evening.
* At 16.0 feet...Low agricultural lands begin to flood.  Backyard 
  flooding of cottages on right bank starts a short distance upstream
  of gage.  Critical stage of Young-Neal Levee is reached. 

&&

LAT...LON 4040 8709 4020 8747 3997 8745 3997 8739
      4017 8737 4033 8709             

$$

INC121-165-167-271356-
/O.NEW.KIND.FL.W.0076.170328T2300Z-170331T1648Z/
/MTZI3.1.ER.170328T2300Z.170329T1200Z.170331T0448Z.NO/
957 PM EDT SUN MAR 26 2017

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Wabash River at Montezuma.
* from Tuesday evening to Friday afternoon.
* At  8:45 PM Sunday the stage was 9.2 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday evening and continue 
  to rise to near 15.6 feet by Wednesday early afternoon.  The river 
  will fall below flood stage by early Friday morning.
* At 14.0 feet...Several hundred acres of bottomlands along the right 
  bank from the mouth of Sugar Creek to northern edge of Montezuma 
  begin to flood.

&&

LAT...LON 3997 8745 3985 8741 3977 8740 3977 8736
      3986 8734 3997 8739             

$$

ILC023-033-INC153-167-271356-
/O.NEW.KIND.FL.W.0077.170330T1200Z-170331T1200Z/
/HUFI3.1.ER.170330T1200Z.170330T1200Z.170331T0000Z.NO/
957 PM EDT SUN MAR 26 2017

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Wabash River at Terre Haute.
* from Thursday morning to Friday morning.
* At  9:00 PM Sunday the stage was 8.0 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage 
  Thursday morning.
* At 14.0 feet...Agricultural flooding begins along west bank across 
  from Water Works, southwest Vigo County and northeast Crawford 
  County, IL. Low county roads in these areas begin to flood.  Old 
  Darwin road begins to flood near Darwin, IL, and northeast Crawford
  County.

&&

LAT...LON 3960 8741 3945 8747 3932 8763 3930 8757
      3943 8740 3960 8736             

$$

ILC033-101-INC083-153-271356-
/O.NEW.KIND.FL.W.0078.170329T2120Z-170401T1800Z/
/HUTI2.1.ER.170329T2120Z.170330T0600Z.170401T0600Z.NO/
857 PM CDT SUN MAR 26 2017

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Wabash River at Hutsonville Legacy Power Plant Site.
* from Wednesday afternoon to Saturday afternoon.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 16.6 
  feet early Thursday morning.
* At 16.0 feet...Old Darwin Road and a few low rural roads between 
  York and Hutsonville, Illinois begin to flood.  Agricultural 
  flooding begins along portions of the river.

&&

LAT...LON 3932 8763 3922 8762 3914 8768 3912 8762
      3923 8754 3930 8757             

$$

ILC033-101-INC083-153-271356-
/O.NEW.KIND.FL.W.0079.170330T0349Z-170401T2100Z/
/RVTI3.1.ER.170330T0349Z.170330T1200Z.170401T0900Z.NO/
957 PM EDT SUN MAR 26 2017

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Wabash River at Riverton.
* from Wednesday evening to Saturday afternoon.
* At  9:00 PM Sunday the stage was 10.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday before midnight and 
  continue to rise to near 15.5 feet by Friday morning.  The river 
  will fall below flood stage by Saturday morning.
* At 16.0 feet...Some agricultural lands underwater.  A few rural 
  roads in Crawford County, Illinois close as water backs up Minnow 
  Slough.  High water affects campground at Leaverton Park in 
  Palestine.  A few private roads near the Gill Township levee in 
  Sullivan County may flood.  Water level is at the top of most 
  makeshift levees.

&&

LAT...LON 3913 8767 3898 8759 3885 8756 3886 8750
      3899 8748 3913 8761             

$$
1 follow-up statement
242 
WGUS83 KIND 271454
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1054 AM EDT MON MAR 27 2017

...The Flood Warning is no longer in effect for portions of the
following rivers in Indiana...

  Wabash River...


.The East Fork White River...White River...Wabash River...Eel 
River...Big Blue River...Sugar Creek or Muscatatuck River has fallen 
below flood stage in central...Southern...Western...Southwest 
Indiana.

Precautionary/Preparedness Actions...

Be alert to flood debris on previously flooded roads. Keep children 
away from flooded areas. Recreational and agricultural interests 
should remain alert to changing river conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC045-121-157-165-171-271524-
/O.CAN.KIND.FL.W.0074.000000T0000Z-170330T0800Z/
/LAFI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1054 AM EDT MON MAR 27 2017

The Flood Warning is cancelled for
  The Wabash River at Lafayette.
* At 10:30 AM Monday the stage was 8.6 feet.
* Flood stage is 11.0 feet.
* Forecast...The river will crest below flood stage at 10.8 feet 
  early Wednesday morning.


&&

LAT...LON 4056 8673 4048 8688 4040 8709 4033 8709
      4040 8688 4054 8670             

$$

INC045-121-165-171-271524-
/O.CAN.KIND.FL.W.0075.000000T0000Z-170330T1200Z/
/CVGI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1054 AM EDT MON MAR 27 2017

The Flood Warning is cancelled for
  The Wabash River at Covington.
* At  9:45 AM Monday the stage was 10.3 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will crest below flood stage at 15.4 feet 
  Wednesday early afternoon.


&&

LAT...LON 4040 8709 4020 8747 3997 8745 3997 8739
      4017 8737 4033 8709             

$$

INC121-165-167-271524-
/O.CAN.KIND.FL.W.0076.000000T0000Z-170331T1648Z/
/MTZI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1054 AM EDT MON MAR 27 2017

The Flood Warning is cancelled for
  The Wabash River at Montezuma.
* At  9:45 AM Monday the stage was 8.7 feet.
* Flood stage is 14.0 feet.
* Forecast...The river will crest below flood stage at 13.7 feet 
  early Thursday morning.


&&

LAT...LON 3997 8745 3985 8741 3977 8740 3977 8736
      3986 8734 3997 8739             

$$

ILC023-033-INC153-167-271524-
/O.CAN.KIND.FL.W.0077.000000T0000Z-170331T1200Z/
/HUFI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1054 AM EDT MON MAR 27 2017

The Flood Warning is cancelled for
  The Wabash River at Terre Haute.
* At 10:00 AM Monday the stage was 7.2 feet.
* Flood stage is 14.0 feet.
* Forecast...The river will crest below flood stage at 12.5 feet 
  Thursday early afternoon.


&&

LAT...LON 3960 8741 3945 8747 3932 8763 3930 8757
      3943 8740 3960 8736             

$$

ILC033-101-INC083-153-271524-
/O.CAN.KIND.FL.W.0078.000000T0000Z-170401T1800Z/
/HUTI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
954 AM CDT MON MAR 27 2017

The Flood Warning is cancelled for
  The Wabash River at Hutsonville Legacy Power Plant Site.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast below flood stage with a maximum 
  value of 15.6 feet early Friday morning.

&&

LAT...LON 3932 8763 3922 8762 3914 8768 3912 8762
      3923 8754 3930 8757             

$$

ILC033-101-INC083-153-271524-
/O.CAN.KIND.FL.W.0079.000000T0000Z-170401T2100Z/
/RVTI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1054 AM EDT MON MAR 27 2017

The Flood Warning is cancelled for
  The Wabash River at Riverton.
* At 10:00 AM Monday the stage was 10.3 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will crest below flood stage at 14.3 feet 
  Friday morning.


&&

LAT...LON 3913 8767 3898 8759 3885 8756 3886 8750
      3899 8748 3913 8761             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 26, 9:47 PM EDT, 10 minutes earlier.

Area forecast discussion, Mar 26, 9:47 PM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
947 PM EDT Sun Mar 26 2017

.UPDATE...
The NEAR TERM Section has been updated below.

&&

.SYNOPSIS...
Issued at 338 PM EDT Sun Mar 26 2017

A rather active period will continue as several systems move
across Central Indiana through the forecast period. After a bit of
a lull tonight, the first is progged to enter the area tomorrow.
This system does have the potential to produce some severe weather
across the southernmost portions of the forecast area. After that,
weak ridging will result in dry conditions around mid-week, but
another system will approach from the southwest on Wednesday
night. This will keep high rain chances in the forecast through
the end of the week. At that point, the pattern will almost repeat
again with a dry period early in the weekend followed by another
system late in the extended period.

&&

.NEAR TERM /Rest of Tonight/...

Issued at 938 PM EDT Sun Mar 26 2017

Most of the rain showers have moved out of the forecast area as of
930 pm EDT. Could see a light shower yet in the northeast counties
over the next hour or two so maintained a slight chance there, but
went with low pops elsewhere. North of I-70 though have seen some
very light echoes develop and could see some light drizzle out of
these with the moisture there so added patchy drizzle to the
forecast through around midnight.

Did not add any fog to the forecast at this time, as current
expectation is low level moisture will produce some stratus rather
than fog with some mixing in the lower levels, but confidence on
this is only moderate and cannot completely rule out fog
development during the overnight. This will continue to be
monitored.

Low temperatures in the mid to upper 40s still look on track and
no adjustments made there.

&&

.SHORT TERM /Tomorrow through Wednesday/...

Issued at 338 PM EDT Sun Mar 26 2017

The main focus of the short term period will be thunderstorm
chances with the next system approaching from the southwest.

Models have been fairly consistent over the last few days with
the track of tomorrow's system, bringing it from the Central
Plains and across the Missouri Valley. As a result, there is high
confidence in the best potential for severe activity across the
southern portions of the forecast area. This matches well with the
Day 2 Slight Risk by SPC across those counties.

Best dynamics will be late afternoon Monday through the early part
of the night. As a result, trended slightly above latest
Superblend initialization and increased pops to definite at times
during the evening/early night.

The thunderstorm threat should taper off by Tue 06Z with just
lingering rain showers at that point, becoming confined to just
the eastern counties by Tuesday morning. At that point, ridging
will strengthen aloft, and dry conditions will then prevail
through the remainder of the short term period.

Temps through the period will generally be above normal with highs
in the 60s and lows in the 40s and 50s. Models seem to have a good
handle on this system, so stuck close to a blend.

&&

.LONG TERM /Wednesday night through Sunday/...

Issued at 234 PM EDT Sun Mar 26 2017

A pair of systems will bring the threat for showers to central
Indiana late next week and early next weekend as well as late next
weekend.

Models in general agreement that a pacific system will strengthen
over Rockies and move into the southern Plains and northeast across
the Ohio Valley and lower Great Lakes next Friday. Then after brief
ridging on Saturday, another Pacific system will move into the
Plains on Monday. A moist and unstable flow off the Gulf and ahead
of advancing cold front, combined with the synoptic scale forcing,
favor high pops Thursday into Friday morning. Left in lingering
chance pops through Friday night as a buffer. Then, chance pops look
reasonable by Sunday afternoon as the second system gets closer and
more Gulf moisture advects northward ahead of it.

Instability progs suggest thunder is a possibility with the first
system but probably not with the start of the second.

Low level thermal progs and expected cloud cover support the
slightly above normal temperature blend output from Forecast Builder
with highs in the upper 50s to mid 60s.

&&

.AVIATION /Discussion for the 27/0000Z TAF Issuance/...

Issued at 720 PM EDT Sun Mar 26 2017

VFR conditions across TAF sites will drop into MVFR as ceilings
drop around sunrise. Winds will weaken and shift from the
southwest to the southeast overnight. Some isolated lowered
visibilities will be possible with weak winds and a moist
surface. Ceilings should raise back to VFR by mid morning before
dropping again as showers move into Central Indiana. Thunder will
be possible during the afternoon but with low confidence on timing
it will be left out for this issuance.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...TDUD
NEAR TERM...CP
SHORT TERM...TDUD
LONG TERM....MK
AVIATION...White
Hazardous weather outlook, Mar 26, 8:39 PM EDT, 1 hour 18 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
839 PM EDT Sun Mar 26 2017

INZ035>037-039>049-051>057-060>065-067>072-271000-
Fountain-Montgomery-Boone-Hamilton-Madison-Delaware-Randolph-
Vermillion-Parke-Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-
Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-
Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Crawfordsville, Anderson, Muncie,
Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus,
Vincennes, Bedford, and Seymour
839 PM EDT Sun Mar 26 2017

This hazardous weather outlook is for central Indiana.

.DAY ONE...This Afternoon and Tonight.

Outlook: No hazardous weather expected.

Discussion: Weak high pressure will build in overnight with dry
weather. Cloudy skies will persist.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Outlook: Thunderstorms will be possible again Monday afternoon and
evening across much of the area. Severe storms are possible with
damaging winds and large hail...especially near and south of
Interstate 70. More showers and thunderstorms are possible Thursday
and Friday. Lightning and brief heavy rainfall are threats from any
thunderstorm.

Discussion: Low pressure will bring unsettled weather to the Ohio
Valley Monday and early Tuesday. Yet another storm system will impact
the region for the latter part of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible Monday afternoon and evening.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

INZ021-028>031-038-271000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Tipton-
Including the cities of Lafayette, Frankfort, and Kokomo
839 PM EDT Sun Mar 26 2017

This hazardous weather outlook is for central Indiana.

.DAY ONE...This Afternoon and Tonight.

Outlook: No hazardous weather expected.

Discussion: Weak high pressure will build in overnight with dry
weather. Cloudy skies will persist.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Outlook: Thunderstorms will be possible again Monday afternoon and
evening across the area. A few strong storms with gusty winds and
hail are possible. More showers and thunderstorms are possible
Thursday and Friday. Lightning and brief heavy rainfall are threats
from any thunderstorm.

Discussion: Low pressure will bring unsettled weather to the Ohio
Valley Monday and early Tuesday. Yet another storm system will impact
the region for the latter part of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

Ryan

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 9:57 PM EDTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren3 days
Mar 26, 9:57 PM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren3 days
Mar 26, 9:57 PM EDTRiver Flood WarningINDSullivan, Vigo4 days
Mar 26, 9:57 PM EDTRiver Flood WarningINDKnox, Sullivan6 days
Mar 26, 9:57 PM EDTRiver Flood WarningINDKnox, Sullivan6 days
Mar 27, 6:12 PM EDTSpecial Weather StatementINDLawrence33 min
Mar 27, 7:03 PM EDTSpecial Weather StatementINDJackson27 min
Mar 27, 7:32 PM EDTSpecial Weather StatementINDJennings28 min

Nearby

River Flood Warnings in Indiana, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.